MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1240
Medical Device Problem Codes Physical Resistance (2578); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00758, 3005168196-2018-00759.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coils.During the procedure, the physician experienced while advancing a ruby coil through a non-penumbra microcatheter and the ruby coil became stuck.The physician then reposition the microcatheter, and attempted to advance the ruby coil; however, was still unable to advance the ruby coil, therefore it was removed.Next, the physician attempted to advance a new ruby coil, however the same resistance was experienced and the ruby coil became stuck.While retracting to remove the ruby coil, it unintentionally detached from the pusher assembly.The physician therefore removed the microcatheter with the detached ruby coil inside.The physician then placed a new non-penumbra microcatheter and attempted to place another ruby coil, however resistance was experienced again despite attempts to reposition the microcatheter.The ruby coil and microcatheter were removed and the procedure was completed using a lantern delivery microcatheter (lantern) and additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7437113
Report Number3005168196-2018-00760
Device Sequence Number334413
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/10/2025
Device Catalogue NumberRBY2C1240
Device Lot NumberF77074
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61